Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 13, 2018, 7:33 PM CDT for Nacogdoches County, Texas. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2018, 7:33 PM CDT (00:33 UTC)
- Expired
- Oct 13, 2018, 7:45 PM CDT
- In force
- 12 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 7:35 PM CDT | TSTM WND DMG | 10 Nne Wells, TX | TREES AND BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:06 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
877
WFUS54 KSHV 140033
TORSHV
TXC347-140115-
/O.NEW.KSHV.TO.W.0093.181014T0033Z-181014T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
733 PM CDT SAT OCT 13 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Nacogdoches County in eastern Texas...
* Until 815 PM CDT.
* At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Douglass, or 14 miles west of Nacogdoches, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nacogdoches and Trawick around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Appleby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3159 9489 3169 9494 3182 9465 3167 9454
TIME...MOT...LOC 0033Z 245DEG 23KT 3164 9489
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
351 follow-up statement
746
WWUS54 KSHV 140045
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
745 PM CDT SAT OCT 13 2018
TXC347-140055-
/O.CAN.KSHV.TO.W.0093.000000T0000Z-181014T0115Z/
Nacogdoches TX-
745 PM CDT SAT OCT 13 2018
...THE TORNADO WARNING FOR NORTHWESTERN NACOGDOCHES COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for eastern Texas.
LAT...LON 3159 9489 3169 9494 3182 9465 3167 9454
TIME...MOT...LOC 0044Z 245DEG 23KT 3167 9481
$$
35What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 13, 5:46 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 13, 5:46 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 546 PM CDT Sat Oct 13 2018 .UPDATE... To include four parishes in Northwest Louisiana to the tornado watch number 414 valid until 8 PM CDT. Caddo, Bossier, Desoto and Red River. && .PREV DISCUSSION... /issued 354 PM CDT Sat Oct 13 2018/ SHORT TERM.../Tonight through Sunday Night/ Tornado Watch 414 is currently in effect until 8 pm for much of Texas south of I-20. Currently, there is an area of light to moderate showers along the I-30 corridor stretching back to near Tyler. Just west of this activity is a line of showers and strong thunderstorms that has been aided by a surface low south of Dallas and the instability out ahead of it. Some of these storms can turn severe this afternoon and evening with isolated tornadoes and large hail the primary threats. Otherwise, this line is paralleling an inverted trough that is riding northeastward over East Texas. This activity will continue to push northeastward into the I-30 corridor where the higher rain chances are expected throughout the next 36 hours. A cold front will begin to push through the region, from north to south, during the afternoon and evening hours on Sunday. Showers and thunderstorms will form along this front as it moves southward. Heavier rain activity will also form along the 700/850 mb front which is what will keep rain chances up through the remainder of the forecast period. Temperatures will remain near normal but will begin to drop after the cold front. /35/ LONG TERM.../Monday through Saturday/ For the start to the work week the Four State Region will be in a favorable wet weather pattern sandwiched between a large upper level ridge of high pressure situated off the Southern Atlantic Region that will expand Southwest across the Gulf of Mexico, and an upper level longwave trough trailing Southwest from a closed upper low over the Upper Midwest and reaching across the Four Corners Region and to near the Southern California and Upper Baja Coast. A surface cold front will be over Southwest Arkansas and into East and Northeast Texas and approaching Northwest Louisiana. Overnight Monday a closed upper low will take shape in the bottom of the longwave trough of low pressure and split off from the main flow, while slowly drifting toward the Four Corners Region during mid week. Rain and thunderstorm chances will remain high with a slight decrease in the afternoon Wednesday. The forecast area will remain in between the upper level ridge over the Gulf of Mexico, North Florida, and the South Atlantic Region and the upper low over the Four Corners Region extending the chance for rain and thunderstorms but slightly less than those of the first half of the work week. With the thick cloud cover and cooler air over the area a change in the daytime highs and overnight lows will be fall like. Highs falling Monday and will be in the 50s and 60s through mid week with warming readings into the late week. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 81 67 69 / 60 60 60 70 MLU 72 86 69 77 / 30 30 30 50 DEQ 62 75 54 54 / 80 50 90 80 TXK 65 77 57 57 / 80 50 80 80 ELD 67 78 65 67 / 60 60 60 70 TYR 66 78 53 54 / 70 50 80 80 GGG 68 80 59 59 / 70 60 70 70 LFK 74 85 67 69 / 50 40 40 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/35
Hazardous weather outlook, Oct 13, 3:41 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 341 PM CDT Sat Oct 13 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ167-142045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain- 341 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will intermittently move across portions of the region along I 30, with more isolated storms expected for the remainder of the region through tonight. However, no widespread hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Another round of thunderstorms may accompany a strong cold front late Sunday into Sunday night. Lightning and heavy rain will be the primary hazards. Low thunderstorm chances will continue throughout much of the upcoming week as a series of upper-level disturbances moves northeast atop a shallow cool air mass at the surface. However, severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. TXZ136>138-149>153-165-166-142045- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 341 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will move across East Texas, and although the intensity may diminish into the evening hours, a few strong or severe storms will be possible. Isolated tornadoes, large hail, and damaging winds would be the primary hazard with any severe storms. Heavy rain may result in some isolated flooding issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Another round of thunderstorms may accompany a strong cold front late Sunday into Sunday night. Lightning and heavy rain will be the primary hazards. Low thunderstorm chances will continue throughout much of the upcoming week as a series of upper-level disturbances moves northeast atop a shallow cool air mass at the surface. However, severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be requested late this afternoon or this evening across portions of East Texas. TXZ096-097-108>112-124>126-142045- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion- 341 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will move across East Texas, and although the intensity may diminish into the evening hours, a few strong or severe storms will be possible. Damaging winds would be the primary hazard with any severe storms. Heavy rain may result in some isolated flooding issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Another round of thunderstorms may accompany a strong cold front late Sunday into Sunday night. Lightning and heavy rain will be the primary hazards. Low thunderstorm chances will continue throughout much of the upcoming week as a series of upper-level disturbances moves northeast atop a shallow cool air mass at the surface. However, severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be requested late this afternoon or this evening across portions of East Texas.
In the hours before
Local storm report, Oct 13, 6:09 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG KILGORE 32.39N 94.83W
10/13/2018 GREGG TX 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
E KILGORE. SEVERAL TREES DOWN.
&&
ASLocal storm report, Oct 13, 6:19 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG HENDERSON 32.14N 94.80W
10/13/2018 RUSK TX 911 CALL CENTER
SEVERAL TREES DOWN.
&&
ASLocal storm report, Oct 13, 6:33 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 S NOONDAY 32.17N 95.41W
10/13/2018 E1.00 INCH SMITH TX TRAINED SPOTTER
&&
ASLocal storm report, Oct 13, 7:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 12 SSW WASKOM 32.33N 94.18W
10/13/2018 PANOLA TX PUBLIC
TREES DOWN ON FM 31 NORTH OF DE BERRY
REPORTED BY THE PUBLIC.
&&Local storm report, Oct 13, 7:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 8 SSW WASKOM 32.37N 94.09W
10/13/2018 PANOLA TX EMERGENCY MNGR
MULTIPLE TREES DOWN ON FM 9 REPORTED BY
EMERGENCY MANAGER.
&&Special weather statement, Oct 13, 7:25 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Shreveport LA 725 PM CDT SAT OCT 13 2018 LAZ001-002-140115- Bossier LA-Caddo LA- 725 PM CDT SAT OCT 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND CENTRAL BOSSIER PARISHES UNTIL 815 PM CDT... At 725 PM CDT, Doppler radar was tracking a strong thunderstorm near Greenwood, or near Shreveport, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Haughton, Greenwood, Blanchard, Fosters, Eastwood, Ferguson, Cross Lake, Bodcau, Barksdale Air Force Base and Red Chute. A Tornado Watch remains in effect until 800 PM CDT for northwestern Louisiana. LAT...LON 3237 9395 3253 9402 3270 9357 3248 9351 TIME...MOT...LOC 0025Z 248DEG 32KT 3247 9391 35
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 16 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.